MAUDE Adverse Event Report: MAQUET CARDIOPULMONARY GMBH HEART LUNG MACHINE; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE

MAQUET CARDIOPULMONARY GMBH HEART LUNG MACHINE; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Model Number MCP00706035#ROTAFLOW ENGLISH/US US-PLUG
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.Further information has been requested but has not yet been received.A follow up medwatch will be submitted when additional information becomes available.
 
Event or Problem Description
The event occurred in the usa.It was reported that an error message was displayed on the rotaflow console and the pump stopped during patient treatment.No more information provided.More information has been requested but still pending.No harm to any person has been reported.Based on the information that the pump has stopped, a report is required.Complaint id: (b)(4).
 
Event or Problem Description
Complaint id: (b)(4).
 
Additional Manufacturer Narrative
New information has been provided by the ssu (sales and service unit) dated on 2025-12-09.The rotaflow drive with s/n (b)(6) will be returned to germany for repair as there is an internal problem.Furthermore, the ssu provided the information on 2025-12-12 that the rotaflow console has been replaced with a backup device to solve the issue during patient treatment.The investigation is ongoing.Further information has been requested but has not yet been received.A follow up medwatch will be submitted when additional information becomes available.
 
Additional Manufacturer Narrative
New information has been provided by the ssu (sales and service unit) dated on 2025-12-06.The rotaflow console with s/n (b)(6) and the rotaflow dribe with s/n (b)(6) have been received at the national repair center.The reported error message "head error" could not be reproduced, however a pump stop was noticed without any alarms.A support case has been opened to solve the issue.The investigation is ongoing.Further information has been requested but has not yet been received.A follow up medwatch will be submitted when additional information becomes available.
 
Event or Problem Description
(b)(4).
 
Additional Manufacturer Narrative
New information has been provided by the ssu (sales and service unit) dated on (b)(6) 2025.It was reported that the error message ¿head error¿ occurred on the rotaflow console.The rotaflow console and the rotaflow drive heve been sent to national repair center for evaluation.No harm to any person has been reported.The investigation is ongoing.Further information has been requested but has not yet been received.A follow up medwatch will be submitted when additional information becomes available.
 
Event or Problem Description
Complaint id: (b)(4).
 
Additional Manufacturer Narrative
The event occurred in the usa.It was reported that the error message ¿head error¿ occurred on the rotaflow console and the pump stopped during patient treatment.The device was immediately exchanged with a backup device without any negative consequences for the patient.The rotaflow console and rotaflow drive are suspected to be defective.No harm to any person has been reported.The reported failure ¿head error¿ could lead to the pump stop therefore, a report is required.The patient data was not shared by customer.The rotaflow console with s/n: (b)(6) and the rotaflow drive with s/n: (b)(6) have been investigated at the national repair center.On 2025-12-06 the ssu (sales and service unit) provided the information that the reported error message "head error" could not be reproduced, however a pump stop was noticed without any alarms.According to the getinge service support the reported failure was reproducible only with the affected rfd.After 30¿90 minutes, the pump stops without an alarm/error code.With the loaner rfd, the same rfc sn: (b)(6) runs overnight without any problems.No malfunction could be observed on the rfc as if there was a concole-side problem the reported failure "head error" would also occur with the loaner rfd.Therefore the malfunction lies in the rfd.The fact that no alarm appears indicates less an rfc monitoring issue and more an internal shutdown in the rfd without proper feedback to the rfc.The rotaflow drive (rfd) with s/n: (b)(6) has been sent to germany for repair.During the investigation of the affected rotaflow drive by the getinge service department on 2025-01-12, the "head error" could be confirmed.Thus, the drive was sent to the supplier emtec for repair.The head error is caused by the hot plug.When the device is in operation and the power plug is plugged in or out the head error occurs and the rota flow drive and / or the control board is damaged.As a result the rota flow drive and / or the control board has to be replaced.Based on these investigation results the reported failures could be confirmed.Rotaflow console: the review of the non conformities was performed on 2025-12-12 and during the period of 2018-11-15 to 2025-11-25 does not show any non-conformity in regard to the reported product and failure.There is no indication that manufacturing issues occurred during this time, thus production related influences are unlikely.The affected rotaflow console with s/n: (b)(6) was produced in 2018-11-15.In addition, a review for potential field actions and capas related to the failure and product in this complaint was performed.This complaint is not in scope of any ongoing field actions and/or capas.Rotaflow drive: the review of the non-conformities was performed on 2025-12-12 and during the period of 2018-02-08 to 2025-11-25 does not show any non-conformity in regard to the reported product and failure.There is no indication that manufacturing issues occurred during this time, thus production related influences are unlikely.The affected rotaflow drive with s/n: (b)(6) was produced in 2018-02-08.In addition, a review for potential field actions and capas related to the failure and product in this complaint was performed.This complaint is not in scope of any ongoing field actions and/or capas.For the affected serial numbers within the timeframe of the search no additional complaint was found for the same issue.It is necessary to follow the chapter in the instruction for use heart-lung support system rotaflow system| 4.4 | en | 15.Chapter 4.1.3: switch off the rotaflow console on/off switch before connecting the rotaflow drive to or disconnecting it from the rotaflow console.Otherwise the rotaflow console may be damaged.Chapter 2.2.3.Take damaged devices out of service immediately and have them tested by the authorized service personnel.It is also necessary to follow the chapter in the service manual for use heart-lung support system rotaflow system| en | 03 chapter 1.7 service-related work on a device may only be carried out by service technicians who have been trained and instructed and certified by getinge.Service-related work on a device carried out by unqualified service technicians may lead to injury of the service technician, patient or other persons or may lead to device damage.Chapter 1.10 a repair is carried out for maintenance after damage or malfunction of a rotaflow system.The occurrence rate was calculated for the reported issue and it was determined that this is not a systemic issue.Therefore, no remedial action is required.The occurrence rate related to the reported issue is currently being monitored as part of maquet cardiopulmonary¿s trending program and additional investigations or corrections will be implemented in case of adverse trending.
 
Event or Problem Description
Complaint id: (b)(4).
 
Event or Problem Description
Complaint id: (b)(4).
 
Additional Manufacturer Narrative
The event occurred in the usa.It was reported that the error message ¿head error¿ occurred on the rotaflow console and the pump stopped during patient treatment.The device was immediately exchanged with a backup device without any negative consequences for the patient.The rotaflow console and rotaflow drive are suspected to be defective.No harm to any person has been reported.The reported failure ¿head error¿ could lead to the pump stop therefore, a report is required.The patient data was not shared by customer.The rotaflow console (rfc) with s/n (b)(6) and the rotaflow drive (rfd) with s/n (b)(6) have been investigated at the national repair center.On 2025-12-06 the ssu (sales and service unit) provided the information that the reported error message "head error" could not be reproduced, however a pump stop was noticed without any alarms.According to the getinge national repair center usa the reported failure was reproducible only with the affected rfd.After 30¿90 minutes, the pump stops without an alarm/error code.With the loaner rfd, the same rfc sn (b)(6) runs overnight without any problems.No malfuction could be observed on the rfc.Therefore the malfunction lies in the rfd.According to the getinge service department dated on 2025-01-19 the reported head error could be confirmed on the rfd.Therefore the rfd needs to be repaired by the supplier emtec.Thus, the failure could be confirmed on the rfd.On 2026-02-24 new information has been provided by the getinge service department via rma#3291 that after several attempts, it has been observed that the drive suddenly fails while accelerating to different speeds without generating an error message.The reported "head error" could not be confirmed by the service department therefore, the affected rfd needs to be repaired by the supplier.According to the emtec service report rma2026-10010 dated on 2023-02-13 the ¿head error¿ was reproducible only once after several attempts.The electrical parts of the rfd has been replaced by the supplier.After functional test at the getinge service department on 2026-03-03 the device was sent back to the user.The head error is caused by the hot plug.When the device is in operation and the power plug is plugged in or out the head error occurs and the rota flow drive and / or the control board is damaged.As a result the rota flow drive and / or the control board has to be replaced.Based on these investigation results the reported failure could be confirmed.Rotaflow console: the review of the non-conformities was performed on 2025-12-12 and during the period of 2018-11-15 to 2025-11-25 does not show any non-conformity in regard to the reported product and failure.There is no indication that manufacturing issues occurred during this time, thus production related influences are unlikely.The affected rotaflow console with s/n (b)(6) was produced in 2018-11-15.In addition, a review for potential field actions and capas related to the failure and product in this complaint was performed.This complaint is not in scope of any ongoing field actions and/or capas.Rotaflow drive: the review of the non-conformities was performed on 2025-12-12 and during the period of 2018-02-08 to 2025-11-25 does not show any non-conformity in regard to the reported product and failure.There is no indication that manufacturing issues occurred during this time, thus production related influences are unlikely.The affected rotaflow drive with s/n (b)(6) was produced in 2018-02-08.In addition, a review for potential field actions and capas related to the failure and product in this complaint was performed.This complaint is not in scope of any ongoing field actions and/or capas.For the affected serial numbers within the timeframe of the search no additional complaint was found for the same issue.It is necessary to follow the chapter in the instruction for use heart-lung support system rotaflow system| 4.4 | en | 15.Chapter 4.1.3: switch off the rotaflow console on/off switch before connecting the rotaflow drive to or disconnecting it from the rotaflow console.Otherwise the rotaflow console may be damaged.Chapter 2.2.3.: take damaged devices out of service immediately and have them tested by the authorized service personnel.It is also necessary to follow the chapter in the service manual for use heart-lung support system rotaflow system| en | 03 chapter 1.7: service-related work on a device may only be carried out by service technicians who have been trained and instructed and certified by getinge.Service-related work on a device carried out by unqualified service technicians may lead to injury of the service technician, patient or other persons or may lead to device damage.Chapter 1.10: a repair is carried out for maintenance after damage or malfunction of a rotaflow system.The occurrence rate was calculated for the reported issue and it was determined that this is not a systemic issue.Therefore, no remedial action is required.The occurrence rate related to the reported issue is currently being monitored as part of maquet cardiopulmonary¿s trending program and additional investigations or corrections will be implemented in case of adverse trending.

Brand Name
HEART LUNG MACHINE
Common Device Name
PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Manufacturer (Section D)
MAQUET CARDIOPULMONARY GMBH
neue rottenburger strasse 37
hechingen
Manufacturer (Section G)
JULIA KAPFENBERGER
neue rottenburger strasse 37
hechingen
Manufacturer Contact
neue rottenburger strasse 37
hechingen 
MDR Report Key23677919
Report Number8010762-2025-0000527
Device Sequence Number12986948
Product Code KFM
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K991864
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMCP00706035#ROTAFLOW ENGLISH/US US-PLUG
Device Catalogue Number701043292
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2025
Supplement Date Received by Manufacturer11/28/2025
12/06/2025
12/09/2025
01/19/2026
03/19/2026
Initial Report FDA Received Date12/01/2025
Supplement Report FDA Received Date12/08/2025
12/09/2025
12/16/2025
01/23/2026
03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2018
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown